advertisement
Question
Posted by: scorpio | 2009/11/05

break down

I feel I am going to have a nervous break down. I am so stressed and it feels like there is a tight clamp around my head pushing down.... Im on antidepressants, but feel they are not working. I cant breathe, my throat feels like it is going to close, I dont know what to do!! I feel I am going to do something crazy, please help!!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

OK,s, relax as much as you can. This can be worked out. It sounds as though you may have had a significant Anxiety Disorder as well as the Depression being treated ( which is why I always recommend a shrink's careful assessment and diagnosis before treatment starts. Some of the antidepressants, especially in some people, tend to make people already anxiety-prone, feel mkore anxious, and changing the treatment to a different antidepressant ( you don't mention what treatment you are receiving, or how long you have been taking them ) and perhaps adding CBT ( Cognitive-Behaviour Therapy ) which can help you regain control of the depression and the anxiety symptoms, could make a major difference, and rfelatively soon.
Urgently call the prescribing doctor and report the situation much as you have outlined it here, and ask for a reconsideration of which treatment might suit this situation better. And if you are being treated by a GP, ask whether it might be wise for him/her to arrange for you to see a good local psychiatrist urgently, to bring the urgent relief you deserve

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2009/11/05

OK,s, relax as much as you can. This can be worked out. It sounds as though you may have had a significant Anxiety Disorder as well as the Depression being treated ( which is why I always recommend a shrink's careful assessment and diagnosis before treatment starts. Some of the antidepressants, especially in some people, tend to make people already anxiety-prone, feel mkore anxious, and changing the treatment to a different antidepressant ( you don't mention what treatment you are receiving, or how long you have been taking them ) and perhaps adding CBT ( Cognitive-Behaviour Therapy ) which can help you regain control of the depression and the anxiety symptoms, could make a major difference, and rfelatively soon.
Urgently call the prescribing doctor and report the situation much as you have outlined it here, and ask for a reconsideration of which treatment might suit this situation better. And if you are being treated by a GP, ask whether it might be wise for him/her to arrange for you to see a good local psychiatrist urgently, to bring the urgent relief you deserve

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement